Dr. Nagler's Tinnitus Corner
Register Latest Topics
 
 
 


Reply
  Author   Comment  
Steve

Member
Registered:
Posts: 15
 #1 
Hello Dr Nagler,

My tinnitus hadbeen steady for months now, the ringing was fading and I even did not need maskers at all for sleeping after almost 3 years, it did not bother me at all and was barely worth the tought.

So far for the good news unfortanatly.

This weekend I took a single 10mg Levitra pill (ed drug) , and that evenig of the same day I noticed my ringing was significantly worse, I tought this might have been temporary from the Levitra but now  4 days later the ringing is still significantly worse.

I can not think of any other reason than the drug because I did not do anything differently from what I have been doing the last 6 months, besides taking the drug, now the ringing is back in full force and bothering me, I am starting to get worried that I made a big mistake by taking this drug.

I did not come all this way after 3 years only to get worser ringing from some medication, do you think this spike will be permament or just as my wife says, a temporary setback ?

It just has me wiorried because I was doing fine for such a long time and only after I took the pill the ringning got worse, please can you share your tought on the matter.

Thanks !
Dr. Nagler

Owner
Registered:
Posts: 1,125
 #2 
Hi Steve -

In my opinion the exacerbation of your tinnitus was not due to a single 10mg Levitra pill. Vardenafil (Levitra) has a half-life on the order of six hours. A tinnitus exacerbation due to vardenafil (however unlikely) would almost certainly have resolved within four days. Give it a few more days to be sure - but if your tinnitus volume does not settle back down by then, you can rest assured that the vardenafil played no role. And even if your tinnitus does settle back down within the next few days, the exacerbation likely was not due to the medication.

When tinnitus varies in intensity (as can happen from time to time), it is only natural to look for a culprit. And we almost always guess wrong!

Hope this helps.

Stephen M. Nagler, M.D.
Atlanta Tinnitus Consultants, LLC

__________________

The best way to find yourself is to lose yourself in the service of others.
- Mahatma Gandhi
Steve

Member
Registered:
Posts: 15
 #3 
Thanks for your response Doctor,

A week further and still is very loud and intrusive , it must be doubled, if not tripled in volume.

To be honest I took the Levitra and a couple of hourse later I smoke a little bit of medical marihuana, i smoke it for some chronic pain i have and I find it usually helps alot better than pain medication.

Do you know if that combo can be dangerous or harmfull for a person with tinnitus and cause some cochelar damage, it does not seem that my hearing is affected though, just some pressure or full feeling in the ears occasionally.

a hissing sound, and very intrusive and unable to mask due to the loudness, why does this have to happen to me after a long and succesfull 3 year struggle, if I would have known I would have never touched the drug, but what is done is done I guess, just hope this is temporary and a lessdon learned.

Some more toughts and input from your part would be most appreciated and reasuring.

Thanks,
Steve
Steve

Member
Registered:
Posts: 15
 #4 
Just a small update.

Had a checkup at the hospital and the ENT comfirmed there was no significant hearing loss, besides the hearing loss I allready had , he prescribed me a Medrol course to make sure there is not a hidden infection and also precribed me Xanax/clonazepam to have some good sleep and keep the anxiety in check.He tried to reassure me that he sees no reason why it should not come back down again and that spikes like this can happen occasionally.

It probably was cause by stress from work and several other factors, it allready seems to subside again and is almost back at base level, so I think it was more anxiety related than anything else.

In any case, thanks for your time again dear Dr Nagler.

 
Dr. Nagler

Owner
Registered:
Posts: 1,125
 #5 
You are welcome. Glad to help.

But please, do not fall into the trap of trying to "figure out" your tinnitus. It is a fool's errand.

Stephen M. Nagler, M.D.

__________________

The best way to find yourself is to lose yourself in the service of others.
- Mahatma Gandhi
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



Dr. Nagler's Tinnitus Corner is provided for education and information only. It is not intended for the purpose of providing medical care and should in no way substitute for appropriate in-person consultations with qualified healthcare professionals. By using this site, participants agree to hold Dr. Nagler and Atlanta Tinnitus Consultants, LLC harmless with respect to any loss, injury, claim, liability, or damage arising from following the postings herein.